Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Heart flutters and loose motions. Thyroid is over reactive, WBC low. Why do I have sulphur smelling gas and headaches?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
I have had diarrhea and loose stools as well as heart Flutters for over two weeks
Blood work was done and my thyroid is slightly overactive
Only by one point so not enough for my doc to put me on
Meds and my white blood cell count was slightly low
I've also had a burning in my stomach that just started to
Subside 2 days ago but I have lost 11 pounds in 2 weeks and
I have no appetite ..can only drink fluids ..also I have sulphur
Smelling gas and severe headaches ..what is happening?!
Posted Tue, 8 May 2012 in Headache and Migraines
Answered by Dr. Shainaz Arif Kaware 1 hour later

Thanks for your query.

Diarrhea can be due to infection so your doctor has started you on medicines.

Smelling gas is a sign of infection in intestine and headache can be due to dehydration and in case you have fever along with diarrhea (although you have not reported but you need to see if you have temperature).

Let me know what medicines you are started on, so that I may be able to help you better.

Also in blood work, is there anything abnormal than low blood WBC count and thyroid? So even write what is your level of T3, T4, TSH (Complete Thyroid Profile) to see if it is hypothyroid (which I guess you may have) or hyperthyroid (this is less common).

The burning in stomach is as a result of upset stomach due to diarrhea and increased acidity which happens after taking medicines (like metronodazole, tinidazole and other antibiotics used to treat diarrhea).

Loss of appetite can be due to acidity and medicines.

Low white blood cell count can occur in infections with salmonella (typhoid), viral infections and even can be caused by some drugs.

I would suggest you:-

-to check temperature;
-drink plenty of fluids to maintain hydration
-if you are feeling better you write back in detail for better help;
-just in case, if the diarrhea worsens or your symptoms are increasing, then you will need to consult your treating doctor for examination and treatment.

Take care.

Above answer was peer-reviewed by
Follow-up: Heart flutters and loose motions. Thyroid is over reactive, WBC low. Why do I have sulphur smelling gas and headaches? 34 hours later
Thank you for the response...I don't quite have diarrhea
Anymore now it's loose stool that looks a weird pale colour
(grey-ish yellow) I've searched online and read that this can
Mean pancreatic cancer?! I sure hope not I'm only 24 yrs old
... I still have constant headaches and nausea and the only thing
That helps temporarily is gravol but it makes me very sleepy
After I eat I feel more dizzy and last night I went to see a movie
And when the commercials would go or the camera would
Switch I had to close my eyes because I felt so nauseas and
Dizzy ...also randomly I will have stabbing pains in my head then
They go away and replaced by a steady throbbing pain headache...I don't know what all this can be please let me know what else it could be I don't think it's a stomach flu it's been over 2 weeks with slim to no improvement and I've lost a lot of Weight in one week
Answered by Dr. Shainaz Arif Kaware 13 hours later

Thanks for reverting back.

At 24 yrs, you are quite young to have cancer of pancreas, so please do not worry.

-what you had looks more like an infection and cancer does not flare up in this manner.
-I assume that you don't have a family history of cancer.

Nausea as I said earlier can be caused by increased acidity due to medicines used for diarrhoea.
Headache is probably due to dehydration and may be even due to fever so if needed you can take over the counter medicine like Tylenol (Paracetamol brand in Canada).

If you have had bad infection of stomach then the stools may take time to get properly formed as even after treatment it may take around 48 hours for the toxins in intestines to get flushed out.

Gravol is an antiemetic which is available over the counter and so you can use it.
You can even take antacid like Pantoprazole (Proton Pump Inhibitors) along with Gravol and it will help you.

The better option as of now is to visit a Physician and get examined and treated.
If he advises please get a stool routine examination done.

Take care
Above answer was peer-reviewed by
Follow-up: Heart flutters and loose motions. Thyroid is over reactive, WBC low. Why do I have sulphur smelling gas and headaches? 13 hours later
I went to see my doctor again today..I do have a family history my father just passed away of cancer in August. She never had prescribed me any medications for the diarrhea she is sending me to get an ultrasound on my pancreas as when she did a blood test she said my liPase was high (I think) or somewhat abnormal anyway ..I have been really anxious about this and when I was driving home I thought I was going to pass gas but I ended up losing control of my bowels a little and that has worried me even more it possible that this is happening because of bad anxiety ? my stool is still floating and pale coloured and releases bubbles untill it sinks ..could this all just be a stomach bacteria or parasitic infection of some sort? Because as far as I know bacterial infections normally don't present symptoms for over 2 weeks if at all ...I am very worried about this and I think my anxiety is making it worse..I also can't stand for more than 10 minutes without feeling dizzy or lightheaded could that just be malnurishment from not eating I'm trying to eat small things but I feel constantly nauseas and have no appetite ..any suggestions while I wait for this ultrasound ...I'm going on Tuesday
Thank you
Answered by Dr. Shainaz Arif Kaware 10 hours later

Thanks for writing back.

If you have had increased lipase and your doctor suggested an ultrasound then she/he is probably suspecting Pancreatitis.

Pale colored stools, nausea, weakness, weight loss, pain in abdomen, are symptoms seen in case of pancreatitis, which is inflammation of pancreas.

If you cannot stand for a period of more than 10 minutes then you will need medical attention.

Since you have been having these symptoms for over 2 weeks you need to get treated soon.

I guess your doctor has examined you and checked your vital signs like:-

-     Pulse, temperature, blood pressure.

If any of this is increased then you should better visit an Emergency room and if possible they can do a ultrasound of abdomen as an emergency.

If you have medical insurance please go ahead and get treated at the earliest. Early treatment will help you get better soon and also relieve you of anxiety.

Wishing you speedy recovery.

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor